Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Indianapolis, IN

June 30, 2005Henry County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 6:46 PM EST for Henry County, Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 6:46 PM EST (23:46 UTC)
Expired
Jun 30, 2005, 7:31 PM EST
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Henry County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:50 PM ESTTSTM WND GST 653 N New Castle, IN
Jun 30, 6:50 PM ESTNON-TSTM WND GST 653 N New Castle, IN
Jun 30, 7:20 PM ESTTSTM WND DMG7 E New Castle, IN16 INCH DIAMETER TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:40 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 302346
SVRIND
INC065-010030-
/O.NEW.KIND.SV.W.0128.050630T2346Z-050701T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HENRY COUNTY IN EAST CENTRAL INDIANA

* UNTIL 730 PM EST

* AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BLOUNTSVILLE TO NEW CASTLE...OR
  ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF MUNCIE TO 18
  MILES SOUTH OF MUNCIE...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN HENRY COUNTY AROUND 700 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4008 8542 3986 8544 3984 8522 4004 8520
      4008 8522

$$
3 follow-up statements
000 
WWUS53 KIND 302358
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EST THU JUN 30 2005

INC065-010030-
/O.CON.KIND.SV.W.0128.000000T0000Z-050701T0030Z/
HENRY-
658 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR
EASTERN HENRY COUNTY...

AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MOORELAND...OR ABOUT 18 MILES SOUTH OF MUNCIE...MOVING
EAST AT 25 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4005 8539 3987 8543 3984 8522 4004 8520
      4008 8522

$$

JEO
000 
WWUS53 KIND 010013
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EST THU JUN 30 2005

INC065-010030-
/O.CON.KIND.SV.W.0128.000000T0000Z-050701T0030Z/
HENRY-
713 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR
EASTERN HENRY COUNTY...

AT 709 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR NEW CASTLE...OR ABOUT 21 MILES SOUTHEAST
OF ANDERSON...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
SUMMIT...MOORELAND AND BLOUNTSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4005 8539 3987 8543 3984 8522 4004 8520
      4008 8522

$$

JEO
000 
WWUS53 KIND 010031
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EST THU JUN 30 2005

INC065-010038-
/O.EXP.KIND.SV.W.0128.000000T0000Z-050701T0030Z/
HENRY-
730 PM EST THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY EXPIRES
AT 730 PM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4005 8539 3987 8543 3984 8522 4004 8520
      4008 8522

$$

JEO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 30, 2:15 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST THU JUN 30 2005

.DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT
BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE
TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE
NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE
ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH.

IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL
FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES
THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS
EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE
STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS
AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING
THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL
NOT OCCUR UNTIL FRIDAY.

MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY.
PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU
RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL
REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8
LOWER THEN TODAY.

FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL
CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO
NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST THU JUN 30 2005

INZ021-028>031-035>049-051>057-060>065-067>072-011100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
254 PM EST THU JUN 30 2005

.DAY ONE...TONIGHT

AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD
FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS AND HEAVY RAIN.  HAIL AND ISOLATED TORNADOES ARE LESS LIKELY
BY STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL
BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT
TIME THESE SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO
FOR THE LATEST STATUS OF THE STORMS.

In the hours before

Local storm report, Jun 30, 6:18 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             2 E ALBANY              40.30N 85.20W
06/30/2005  0.75 INCH        RANDOLPH           IN   LAW ENFORCEMENT

            DIME SIZE HAIL AT STATE ROUTE 1 AND 28

&&

DTUCEK
Local storm report, Jun 30, 6:26 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     PARKER CITY             40.19N 85.20W
06/30/2005  60 MPH           RANDOLPH           IN   LAW ENFORCEMENT

&&

PUMA
Local storm report, Jun 30, 6:27 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             PARKER CITY             40.19N 85.20W
06/30/2005  1.00 INCH        RANDOLPH           IN   LAW ENFORCEMENT

&&

PUMA
Local storm report, Jun 30, 6:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             1 SW PARKER CITY        40.18N 85.22W
06/30/2005  2.00 INCH        RANDOLPH           IN   AMATEUR RADIO

&&

DTUCEK
Local storm report, Jun 30, 6:34 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     1 SW PARKER CITY        40.18N 85.22W
06/30/2005  65 MPH           RANDOLPH           IN   AMATEUR RADIO

&&

DTUCEK
Local storm report, Jun 30, 6:36 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             5 SE MUNCIE             40.15N 85.32W
06/30/2005  0.75 INCH        DELAWARE           IN   LAW ENFORCEMENT

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:28 AM ESTSevere Thunderstorm WarningINDHamilton, Madison32 min
Jun 30, 4:51 PM ESTSevere Thunderstorm WarningINDHoward41 min
Jun 30, 5:36 PM ESTSevere Thunderstorm WarningINDHoward24 min
Jun 30, 5:56 PM ESTSevere Thunderstorm WarningINDDelaware, Randolph49 min
Jun 30, 6:08 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Madison37 min
Jun 30, 6:28 PM ESTSevere Thunderstorm WarningINDRandolph47 min
Jun 30, 6:57 PM ESTSevere Thunderstorm WarningINDGreene, Owen44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.